Alert archive / Texas / Gale Watches in 2021
Gale Watch 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this gale watch at Mar 30, 2021, 10:18 AM CDT. It took effect at Mar 31, 2021, 3:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 10:18 AM CDT (15:18 UTC)
- In effect from
- Mar 31, 2021, 3:00 PM CDT
- Expired
- Mar 31, 2021, 3:17 AM CDT
- In force
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
317 WHUS74 KHGX 301518 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1018 AM CDT Tue Mar 30 2021 GMZ330-335-350-355-370-375-310400- /O.NEW.KHGX.GL.A.0003.210331T2000Z-210401T1500Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1018 AM CDT Tue Mar 30 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 14 ft possible. Bay waters very rough. * WHERE...Portions of Gulf of Mexico. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
4 follow-up statements
567 WHUS74 KHGX 302055 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 355 PM CDT Tue Mar 30 2021 GMZ330-335-350-355-370-375-311030- /O.CON.KHGX.GL.A.0003.210331T2000Z-210401T1500Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 355 PM CDT Tue Mar 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft possible. Bay waters very rough. * WHERE...Portions of Gulf of Mexico. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
533 WHUS74 KHGX 310155 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 855 PM CDT Tue Mar 30 2021 GMZ330-335-350-355-370-375-311200- /O.CON.KHGX.GL.A.0003.210331T2000Z-210401T1500Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 855 PM CDT Tue Mar 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft possible. Bay waters very rough. * WHERE...Portions of Gulf of Mexico. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
344 WHUS74 KHGX 310223 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 923 PM CDT Tue Mar 30 2021 GMZ330-335-350-355-311100- /O.NEW.KHGX.MF.Y.0025.210331T0500Z-210331T1700Z/ /O.CON.KHGX.GL.A.0003.210331T2000Z-210401T1500Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 923 PM CDT Tue Mar 30 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...For the Dense Fog Advisory, dense fog is possible and will reduce visibility to 1/4 NM or less. For the Gale Watch, northeast winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft possible. * WHERE...Portions of the Bays and Gulf of Mexico. * WHEN...For the Dense Fog Advisory, until noon CDT Wednesday. For the Gale Watch, from Wednesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ370-375-311100- /O.CON.KHGX.GL.A.0003.210331T2000Z-210401T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 923 PM CDT Tue Mar 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft possible. Bay waters very rough. * WHERE...Portions of Gulf of Mexico. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
541 WHUS74 KHGX 310817 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 317 AM CDT Wed Mar 31 2021 GMZ330-335-350-355-311630- /O.CON.KHGX.MF.Y.0025.000000T0000Z-210331T1700Z/ /O.UPG.KHGX.GL.A.0003.210331T2000Z-210401T1500Z/ /O.NEW.KHGX.GL.W.0003.210331T2000Z-210401T1500Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 317 AM CDT Wed Mar 31 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. For the Dense Fog Advisory, dense fog will reduce visibility to 1/4 nautical mile or less. * WHERE...Portions of the Bays and Gulf of Mexico. * WHEN...For the Gale Warning, from 3 PM this afternoon to 10 AM CDT Thursday. For the Dense Fog Advisory, until noon CDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ370-375-311630- /O.UPG.KHGX.GL.A.0003.210331T2000Z-210401T1500Z/ /O.NEW.KHGX.GL.W.0003.210331T2000Z-210401T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 317 AM CDT Wed Mar 31 2021 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft expected. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 3 PM this afternoon to 10 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale watch went out at Mar 30, 6:29 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 30, 6:29 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 629 AM CDT Tue Mar 30 2021 && .AVIATION... Low level moisture will continue to stream into the area today in the wake of a weak warm front. The WAA will produce spotty drizzle and some patchy light rain this afternoon. Ceilings will mix out this afternoon as winds increase. Winds could get breezy this afternoon and added some gusts to the TAFs. There should be a brief period of VFR ceilings late this afternoon into this evening with ceilings transitioning to a mix of IFR and LIFR overnight. A strong cold front will cross the region tomorrow morning. 43 && .PREV DISCUSSION... /ISSUED 421 AM CDT Tue Mar 30 2021/ SHORT TERM [Today Through Wednesday Night]... There have been some significant communications issues overnight at WPC and there have been disruptions with model data, posting images to web pages, metar obs and NWSChat. It is unclear when things will return to normal. A weak warm front will move through the region this morning and bring low clouds and some patchy drizzle and fog. Low clouds will begin to scatter out this afternoon but a mix of mid and high level clouds will hang around. 850 temps warm considerably from yesterday and despite the expected cloud cover, MaxT values should warm into the lower 80's today. The pressure gradient will tighten today as low pressure develops over eastern New Mexico. Winds will become breezy this afternoon. Clouds will return tonight as moisture levels increase beneath weak capping in the 850-700 mb layer. Winds don't fully decouple tonight and the combination of mixing and cloud cover should keep MinT values on the warm side and not fall much below the mid 60's. There could be some spotty drizzle tonight but most areas will probably remain dry. Winds will decrease around sunrise as a potent cold front approaches from the NW early in the morning. The front will be on KCLL's doorstep at 12z and will use the overnight low as Wednesday's high temperature with temps over the north remaining steady or slowly falling through the day. Further south, MaxT values will be strongly dependent on when the front pushes through. The front should push through the Houston area around 18z and reach the coast around 20z. If the front is faster, MaxT values will bust, but at this time will forecast high temperatures to reach the mid 70's in Houston and along the coast and then fall or remain steady in the afternoon. The front should trigger a band of showers along and behind the front. Soundings don't look very conducive to thunder and jet dynamics not the best, but the EC is showing some potential for thunder. Will keep things as showers for now. Rainfall won't make much of a dent in our developing drought either with most areas probably getting a tenth of an inch or less. As for the winds, they'll be light initially ahead of the front, but increase rapidly in the wake of the front. A Wind Advisory may be needed for the western half of SE TX mid-morning through late afternoon and along the coast for Wednesday night. Clouds are expected to clear Wednesday night as high pressure builds into West Texas. 43 LONG TERM [Thursday Through Tuesday]... The trend of below normal temperatures continues into Thursday as CAA remains in place. 850 mb temperatures will range from 3 to 5 degrees Celsius which would support highs in the low 60s. With winds on the light side (5-10 kts), thinking that there won't be much mixing so trended Thursday's MaxT values a little cooler than guidance. Would not be surprised to see models trend cooler over the next few days for Thursday. The surface high pressure that moves in following Wednesday's front will continue to bring dry and below normal temperatures into the weekend. As it pushes off to the east, winds will gradually transition to easterly on Friday and southeasterly on Friday night. An upper-level ridge begins to build in over the weekend, so temperatures will be on an upward trend with highs back in the 80s by Monday. The onshore flow will steadily increase moisture into the region with PW values reaching 0.8"-1.2" by Saturday evening. This is important to note because models are in agreement on a weak shortwave trough swinging into Southeast TX on Saturday afternoon. This would put us in an area of PVA through Monday. Resultingly, included scattered rain showers in the grids for the afternoon hours for Saturday through Monday, mainly for our southwestern areas. Models indicate a pretty sizable capping inversion around 850 mb that will be tough to overcome, so these showers will lean towards being light and shallow. Instability is essentially nonexistent as well, so chances for thunderstorms are near zero. Looking a bit beyond the forecast period, there is a bit of divergence on upper- level patterns with the ECMWF showing a strong upper-level ridge over the Western/Central CONUS while the GFS maintains a more zonal flow. Long-term guidance shows the upward trend of temperatures continuing into late next week with upper percentile MaxT values in reaching the 90s. Now it's waaaaaay too early to set this in stone, especially given the model uncertainty, but we are getting closer and closer to summer with each day after all! Batiste MARINE... Onshore flow continues to persist as surface high pressure has pushed eastward out of the area. Patchy sea fog will be possible on Tuesday night through Wednesday morning due to continued advection of moisture and warmer temperatures. A strong cold front will push through the waters on Wednesday afternoon with strong northerly winds, likely gusting above gale force, expected in the wake of the front and prevailing into Thursday. Seas will also increase going into Thursday with nearshore wave heights reaching 5-7 feet and offshore wave heights reaching 11-13 feet by Thursday night. Winds and seas will gradually diminish on Friday with onshore flow returning by Saturday as high pressure pushes off to the east. Batiste && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 83 65 65 39 66 / 20 20 40 0 0 Houston (IAH) 82 69 74 44 66 / 40 10 70 10 0 Galveston (GLS) 76 68 74 47 65 / 30 10 60 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...99 Aviation/Marine...99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.